I had an IUD put in January 19th 2015 ever since i have been having painful abdomen.

Patient

Q: I had an IUD put in January 19th 2015 ever since that I've been having painful abdominal pain and my menstral period has not stoped.

Doctor

A:   Hello,
Thanks for the query.
I understand your concern.
IUCD can present with side effects like irregular menstrual periods, pain abdomen etc.
It may take few months for regularization of menstrual cycles and for subsidence of symptoms. Meanwhile you can take the symptomatic treatment with antifibrinolytic drugs or additional dose of hormones and antispasmodic drugs.
If symptoms persist for months even after the therapy, you may have to undergo removal of IUCD.
Take care.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews